Alert archive / Oregon / High Surf Warnings in 2008
High Surf Warning 3, NWS Medford, OR
NWS Medford, OR issued this high surf warning at Dec 23, 2008, 1:46 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 25, 2008, 4:00 AM PST. It was in force for 24 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 23, 2008, 1:46 PM PST (21:46 UTC)
- In effect from
- Dec 25, 2008, 4:00 AM PST
- Expired
- Dec 26, 2008, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 1:30 PM PST | SNOW 3 | 10 Nw Tiller, OR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMFR 232146 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 146 PM PST TUE DEC 23 2008 ...VERY LARGE AND DANGEROUS SWELL ARRIVE CHRISTMAS DAY... .A LARGE LOW PRESSURE SYSTEM WITH STRONG WINDS WILL BRING VERY LARGE SWELL TO OUR COAST CHRISTMAS MORNING. SWELLS WILL REACH 30 FEET RESULTING IN BREAKER HEIGHTS OF 35 TO 40 FEET. CONDITIONS WILL IMPROVE FRIDAY. ORZ021-022-240600- /O.NEW.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 146 PM PST TUE DEC 23 2008 ...HIGH SURF WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. VERY LARGE SWELL WILL BRING 35 TO 40 FOOT BREAKERS TO THE COAST CHRISTMAS DAY. LARGE AND DANGEROUS BREAKERS WILL CONTINUE INTO THE NIGHT. BY FRIDAY AFTERNOON BREAKER HEIGHTS WILL DECREASE TO 20 FEET. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
8 follow-up statements
000 WHUS46 KMFR 240543 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 943 PM PST TUE DEC 23 2008 ...VERY LARGE AND DANGEROUS SWELL ARRIVE CHRISTMAS DAY... .A LARGE LOW PRESSURE SYSTEM WITH STRONG WINDS WILL BRING VERY LARGE SWELL TO THE OREGON COAST CHRISTMAS MORNING. SWELLS WILL REACH 30 FEET RESULTING IN BREAKER HEIGHTS OF 35 TO 40 FEET. CONDITIONS WILL IMPROVE FRIDAY. ORZ021-022-241400- /O.CON.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 943 PM PST TUE DEC 23 2008 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. VERY LARGE SWELL WILL BRING 35 TO 40 FOOT BREAKERS TO THE COAST CHRISTMAS DAY. LARGE AND DANGEROUS BREAKERS WILL CONTINUE INTO THE NIGHT. BY FRIDAY AFTERNOON BREAKER HEIGHTS WILL DECREASE TO 20 FEET. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ DW
000 WHUS46 KMFR 241217 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 417 AM PST WED DEC 24 2008 ...VERY LARGE AND DANGEROUS SWELL ARRIVE CHRISTMAS DAY... .A LARGE LOW PRESSURE SYSTEM WITH STRONG WINDS WILL BRING VERY LARGE SWELL TO THE OREGON COAST CHRISTMAS MORNING. SWELLS WILL REACH 30 FEET RESULTING IN BREAKER HEIGHTS OF 35 TO 40 FEET. CONDITIONS WILL IMPROVE FRIDAY. ORZ021-022-242300- /O.CON.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 417 AM PST WED DEC 24 2008 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. VERY LARGE SWELL WILL BRING 35 TO 40 FOOT BREAKERS TO THE COAST CHRISTMAS DAY. LARGE AND DANGEROUS BREAKERS WILL CONTINUE INTO THE NIGHT. BY FRIDAY AFTERNOON BREAKER HEIGHTS WILL DECREASE TO 20 FEET. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KMFR 242231 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 PM PST WED DEC 24 2008 ...VERY LARGE AND DANGEROUS SWELL ARRIVE CHRISTMAS DAY... .A LARGE LOW PRESSURE SYSTEM WITH STRONG WINDS WILL BRING VERY LARGE SWELL TO THE OREGON COAST CHRISTMAS MORNING. SWELLS WILL REACH 30 FEET RESULTING IN BREAKER HEIGHTS OF 35 TO 40 FEET. CONDITIONS WILL IMPROVE FRIDAY. ORZ021-022-250645- /O.CON.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 231 PM PST WED DEC 24 2008 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. VERY LARGE SWELL WILL BRING 35 TO 40 FOOT BREAKERS TO THE COAST CHRISTMAS DAY. LARGE AND DANGEROUS BREAKERS WILL CONTINUE INTO THE NIGHT. BY FRIDAY AFTERNOON BREAKER HEIGHTS WILL DECREASE TO 20 FEET. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KMFR 250640 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1040 PM PST WED DEC 24 2008 ...VERY LARGE AND DANGEROUS SWELLS WILL ARRIVE DURING THE MORNING ON CHRISTMAS DAY... .A TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST ALASKA COAST INTO NORTHERN CALIFORNIA HAS CAUSED STRONG NORTHWEST WINDS OVER THE NORTHEAST PACIFIC OCEAN. THIS IS GENERATING 23 TO 28 FOOT SWELLS THAT WILL IMPACT THE COAST THIS CHRISTMAS MORNING THROUGH EARLY FRIDAY MORNING. BREAKER HEIGHTS NEAR 35 FEET ARE EXPECTED. ORZ021-022-252300- /O.CON.KMFR.SU.W.0003.081225T1200Z-081226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1040 PM PST WED DEC 24 2008 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. LARGE SWELLS OF 23 TO 28 FEET WITH A PERIOD OF 15 SECONDS WILL MOVE INTO THE SOUTHWEST OREGON AND NORTHWESTERN CALIFORNIA WATERS TODAY...IMPACTING THE COASTLINE. BREAKER HEIGHTS AROUND 35 FEET ARE EXPECTED AS THESE OPEN OCEAN WAVES IMPACT THE COASTLINE TODAY THROUGH TONIGHT...PARTICULARLY AT WEST THROUGH NORTH FACING PORTIONS OF THE COAST. AREAS NEAR CAPES ARAGO...BLANCO...AND POINT SAINT GEORGE ARE LIKELY TO EXPERIENCE EXTREME BREAKING WAVE CONDITIONS TODAY. WAVES OF THIS MAGNITUDE WILL INCREASE THE SIZE OF THE SURF ZONE AS THEY BREAK FURTHER OFFSHORE THAN WAVES ON AN AVERAGE DAY. THEY ALSO ARE LIKELY TO LEAD TO STRONG RIP CURRENTS PULLING AWAY FROM SHORE. ADDITIONALLY...WAVES WILL RUN UP BEACHES FARTHER THAN USUAL...WITH LARGE DIFFERENCES IN RUN UP DISTANCE BETWEEN SURGES OF WAVES THAT COULD EASILY CATCH BEACH GOERS BY SURPRISE. BREAKING WAVES TODAY WILL HAVE SIGNIFICANT FORCE THAT COULD EASILY SWEEP PEOPLE AND LARGE OBJECTS SUCH AS ALL TERRAIN VEHICLES...LOGS...AND POSSIBLY EVEN AUTOMOBILES INTO THE COLD OCEAN WATERS FROM BEACHES AND JETTIES TODAY. IT IS ADVISED THAT PEOPLE USE EXTREME CAUTION ALONG THE COAST TODAY AND TONIGHT...KEEPING A SAFE DISTANCE FROM THE BREAKING SURF. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ LUTZ
000 WHUS46 KMFR 252234 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 PM PST THU DEC 25 2008 ...VERY LARGE AND DANGEROUS SWELLS HAVE ARRIVED... .A TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST ALASKA COAST INTO NORTHERN CALIFORNIA HAS CAUSED STRONG NORTHWEST WINDS OVER THE NORTHEAST PACIFIC OCEAN. THIS HAS GENERATED 23 TO 28 FOOT SWELLS IMPACTING THE COAST TODAY THROUGH EARLY FRIDAY MORNING. BREAKER HEIGHTS NEAR 35 FEET ARE EXPECTED. ORZ021-022-260645- /O.CON.KMFR.SU.W.0003.000000T0000Z-081226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 234 PM PST THU DEC 25 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. LARGE SWELLS OF 23 TO 28 FEET WITH A PERIOD OF 15 SECONDS HAVE MOVED INTO THE SOUTHWEST OREGON AND NORTHWESTERN CALIFORNIA WATERS. BREAKER HEIGHTS AROUND 35 FEET ARE EXPECTED AS THESE OPEN OCEAN WAVES IMPACT THE COASTLINE...PARTICULARLY AT WEST THROUGH NORTH FACING PORTIONS OF THE COAST. AREAS NEAR CAPES ARAGO...BLANCO...AND POINT SAINT GEORGE ARE LIKELY TO EXPERIENCE EXTREME BREAKING WAVE CONDITIONS. WAVES OF THIS MAGNITUDE WILL INCREASE THE SIZE OF THE SURF ZONE AS THEY BREAK FURTHER OFFSHORE THAN WAVES ON AN AVERAGE DAY. THEY ALSO ARE LIKELY TO LEAD TO STRONG RIP CURRENTS PULLING AWAY FROM SHORE. ADDITIONALLY...WAVES WILL RUN UP BEACHES FARTHER THAN USUAL...WITH LARGE DIFFERENCES IN RUN UP DISTANCE BETWEEN SURGES OF WAVES THAT COULD EASILY CATCH BEACH GOERS BY SURPRISE. THESE VERY LARGE BREAKING WAVES COULD EASILY SWEEP PEOPLE AND LARGE OBJECTS SUCH AS ALL TERRAIN VEHICLES...LOGS...AND POSSIBLY EVEN AUTOMOBILES INTO THE COLD OCEAN WATERS FROM BEACHES AND JETTIES. IT IS ADVISED THAT PEOPLE USE EXTREME CAUTION ALONG THE COAST... KEEPING A SAFE DISTANCE FROM THE BREAKING SURF. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KMFR 260709 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1109 PM PST THU DEC 25 2008 ...VERY LARGE AND DANGEROUS SWELLS HAVE ARRIVED... .A TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTHEAST ALASKA COAST INTO NORTHERN CALIFORNIA HAS CAUSED STRONG NORTHWEST WINDS OVER THE NORTHEAST PACIFIC OCEAN. THIS HAS GENERATED 23 TO 28 FOOT SWELLS IMPACTING THE COAST TODAY THROUGH EARLY FRIDAY MORNING. BREAKER HEIGHTS NEAR 35 FEET ARE EXPECTED. ORZ021-022-261200- /O.CON.KMFR.SU.W.0003.000000T0000Z-081226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1109 PM PST THU DEC 25 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. LARGE SWELLS OF 23 TO 28 FEET WITH A PERIOD OF 15 SECONDS HAVE MOVED INTO THE SOUTHWEST OREGON AND NORTHWESTERN CALIFORNIA WATERS. BREAKER HEIGHTS AROUND 35 FEET ARE EXPECTED AS THESE OPEN OCEAN WAVES IMPACT THE COASTLINE...PARTICULARLY AT WEST THROUGH NORTH FACING PORTIONS OF THE COAST. AREAS NEAR CAPES ARAGO... BLANCO...AND POINT SAINT GEORGE ARE LIKELY TO EXPERIENCE EXTREME BREAKING WAVE CONDITIONS. WAVES OF THIS MAGNITUDE WILL INCREASE THE SIZE OF THE SURF ZONE AS THEY BREAK FURTHER OFFSHORE THAN WAVES ON AN AVERAGE DAY. THEY ALSO ARE LIKELY TO LEAD TO STRONG RIP CURRENTS PULLING AWAY FROM SHORE. ADDITIONALLY...WAVES WILL RUN UP BEACHES FARTHER THAN USUAL...WITH LARGE DIFFERENCES IN RUN UP DISTANCE BETWEEN SURGES OF WAVES THAT COULD EASILY CATCH BEACH GOERS BY SURPRISE. THESE VERY LARGE BREAKING WAVES COULD EASILY SWEEP PEOPLE AND LARGE OBJECTS SUCH AS ALL TERRAIN VEHICLES...LOGS...AND POSSIBLY EVEN AUTOMOBILES INTO THE COLD OCEAN WATERS FROM BEACHES AND JETTIES. IT IS ADVISED THAT PEOPLE USE EXTREME CAUTION ALONG THE COAST... KEEPING A SAFE DISTANCE FROM THE BREAKING SURF. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KMFR 261019 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 219 AM PST FRI DEC 26 2008 ...SWELLS WILL DIMINISH TODAY... .SWELL HEIGHTS WILL DIMINISH TODAY AS WEAK HIGH PRESSURE BUILDS OFF THE OREGON COAST. HOWEVER...WAVE HEIGHTS WILL REMAIN ABOVE ADVISORY CRITERIA THROUGH LATE THIS AFTERNOON AND AREAS PRONE TO HIGH SURF INUNDATION MAY CONTINUE SEE LOCALIZED FLOODING TODAY. ORZ021-022-261830- /O.NEW.KMFR.SU.Y.0013.081226T1200Z-081227T0000Z/ /O.CON.KMFR.SU.W.0003.000000T0000Z-081226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 219 AM PST FRI DEC 26 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. SWELLS OF 20 TO 23 FEET WILL DECREASE TO 15 TO 17 FEET BY LATE AFTERNOON AND CONTINUE TO DECREASE TO ABOUT 12 FOOT BY EARLY THIS EVENING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MWJ
000 WHUS46 KMFR 261154 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 354 AM PST FRI DEC 26 2008 ...SWELLS WILL DIMINISH TODAY... .SWELL HEIGHTS WILL DIMINISH TODAY AS WEAK HIGH PRESSURE BUILDS OFF THE OREGON COAST. HOWEVER...WAVE HEIGHTS WILL REMAIN ABOVE ADVISORY CRITERIA THROUGH LATE THIS AFTERNOON AND AREAS PRONE TO HIGH SURF INUNDATION MAY CONTINUE SEE LOCALIZED FLOODING TODAY. ORZ021-022-270000- /O.EXP.KMFR.SU.W.0003.000000T0000Z-081226T1200Z/ /O.CON.KMFR.SU.Y.0013.081226T1200Z-081227T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 354 AM PST FRI DEC 26 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH SURF WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE HIGH SURF WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SWELLS OF 20 TO 23 FEET WILL DECREASE TO 15 TO 17 FEET BY LATE AFTERNOON AND CONTINUE TO DECREASE TO ABOUT 12 FOOT BY EARLY THIS EVENING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MWJ
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Dec 23, 9:00 AM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 23, 9:00 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST TUE DEC 23 2008
.SHORT TERM...TODAYS WEATHER WILL BE QUIET AS THE REGION WILL BE IN
BETWEEN WEATHER SYSTEMS. AN OFFSHORE SYSTEM CURRENTLY NEAR 42/140
WILL CONTINUE TO MOVE SOUTHEAST TOWARDS THE CENTRAL CALIFORNIA COAST
OVER THE NEXT 24 HOURS. THE MODELS ARE FORECASTING BIG CHANGES
COMPARED TO YESTERDAY...NAMELY THAT AN OVERRUNNING PATTERN IS
EXPECTED TO DEVELOP OVER NORTHERN CALIFORNIA EARLY WEDNESDAY
MORNING. THIS PATTERN WOULD SPREAD A LARGE AREA OF PRECIPITATION
NORTHWARD OVER SISKIYOU AND MODOC COUNTIES DURING THE DAY WEDNESDAY.
ALSO...WE STILL HAVE A SYSTEM APPROACHING FROM THE NORTHWEST
WEDNESDAY AFTERNOON AND EVENING THAT WILL BE SPREADING PRECIPITATION
OVER THE REGION.
&&
.AVIATION...
VFR TO MVFR CEILINGS GENERALLY EXIST THIS MORNING OVER MOST OF
THE AREA...EXCEPT LOCAL IFR TO LIFR IS BEING REPORTED IN THE
UMPQUA BASIN AND NEAR KLAMATH FALLS. EXPECT THESE CONDITIONS TO
IMPROVE DURING THE MORNING...ALONG WITH PARTIAL MOUNTAIN
OBSCURATIONS. MVFR TO IFR CONDITIONS WILL DEVELOP ALONG THE COAST
AND IN NORTHERN CALIFORNIA LATE THIS AFTERNOON INTO THE
EVENING...SPREADING INLAND OVERNIGHT AS PRECIPITATION DEVELOPS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR ORZ027-ORZ028.
WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
FOR .
CA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST
WEDNESDAY FOR CAZ082-CAZ083.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
FOR CAZ080.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WATCH FROM WEDNESDAY EVENING
THROUGH FRIDAY AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
RHHazardous weather outlook, Dec 23, 12:23 PM PST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1223 PM PST TUE DEC 23 2008 CAZ082-083-241400- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1223 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW WILL BE IN EFFECT BEGINNING AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING FOR HEAVY SNOW WILL REMAIN IN EFFECT UNTIL 4 PM PST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-241400- WESTERN SISKIYOU COUNTY- 1223 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL BE IN EFFECT BEGINNING AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL REMAIN IN EFFECT UNTIL 4 PM PST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-084-085-241400- CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- 1223 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW WILL BE IN EFFECT BEGINNING AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING FOR HEAVY SNOW WILL REMAIN IN EFFECT UNTIL 4 PM PST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ028-241400- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 1223 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW WILL BE IN EFFECT FOR THE SISKIYOUS BEGINNING AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER WEATHER ADVISORY FOR SNOW IN THE SISKIYOUS WILL BE IN EFFECT UNTIL 4 PM PST WEDNESDAY. A WINTER STORM WATCH IS ALSO IN EFFECT FOR LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ029-030-241400- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 1223 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW WILL BE IN EFFECT BEGINNING AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER WEATHER ADVISORY FOR SNOW WILL REMAIN IN EFFECT UNTIL 4 PM PST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-241400- SOUTH CENTRAL OREGON CASCADES- 1223 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW INCHES OF SNOW WILL ACCUMULATE OVER THE AREA TONIGHT...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOODHEAD
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 8:08 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 20 hr | |
| Dec 23, 2:20 AM PST | Hazardous Seas Watch | MFR | 12 hr | |
| Dec 23, 11:55 AM PST | Winter Storm Warning | MFR | Curry, Douglas, Josephine | 46 hr |
| Dec 23, 11:55 AM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 51 hr |
| Dec 23, 2:11 PM PST | Hazardous Seas Warning | MFR | 3 days |
Nearby
High Surf Warnings in Oregon, 2008Every high surf warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.